Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 11, 2015, 5:41 PM EDT for Mahoning County, Ohio. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 11, 2015, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:45 PM EDT | HAIL 1 | Austintown, OH | |
| Jun 11, 5:52 PM EDT | HAIL 1 | Boardman, OH | PEA TO QUARTER SIZE HAIL. |
| Jun 11, 5:52 PM EDT | HAIL 1 | Youngstown, OH | PEA TO QUARTER SIZE HAIL SOUTH SIDE OF YOUNGSTOWN. |
| Jun 11, 5:55 PM EDT | TSTM WND DMG | Poland, OH | NUMEROUS TREES AND POWER LINES DOWN. SEVERAL HOMES ALSO DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS51 KCLE 112141
SVRCLE
OHC099-112215-
/O.NEW.KCLE.SV.W.0042.150611T2141Z-150611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MAHONING COUNTY IN NORTHEASTERN OHIO...
* UNTIL 615 PM EDT
* AT 540 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOARDMAN...
OR NEAR YOUNGSTOWN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YOUNGSTOWN...COLUMBIANA...BOARDMAN...CAMPBELL...CANFIELD...
AUSTINTOWN...STRUTHERS...POLAND...NEW MIDDLETOWN AND LOWELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 8073 4113 8052 4090 8052 4090 8080
TIME...MOT...LOC 2140Z 290DEG 27KT 4103 8070
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
385
WWUS51 KCLE 112203
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT THU JUN 11 2015
OHC099-112215-
/O.CON.KCLE.SV.W.0042.000000T0000Z-150611T2215Z/
MAHONING OH-
603 PM EDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN MAHONING COUNTY...
AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPBELL...OR
7 MILES SOUTHEAST OF YOUNGSTOWN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YOUNGSTOWN...BOARDMAN...CAMPBELL...STRUTHERS...POLAND...NEW
MIDDLETOWN AND LOWELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 8061 4113 8052 4090 8052 4098 8063
TIME...MOT...LOC 2202Z 272DEG 28KT 4103 8055
HAIL...1.00IN
WIND...60MPH
$$
MM386
WWUS51 KCLE 112215
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT THU JUN 11 2015
OHC099-112225-
/O.EXP.KCLE.SV.W.0042.000000T0000Z-150611T2215Z/
MAHONING OH-
615 PM EDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHONING COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CLEVELAND.
LAT...LON 4113 8061 4113 8052 4090 8052 4098 8063
TIME...MOT...LOC 2211Z 290DEG 27KT 4103 8055
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:07 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 11, 4:07 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT THU JUN 11 2015 .SYNOPSIS... STALLED FRONTAL BOUNDARY OVER NORTHERN OHIO WILL LIFT NORTH AS A WARM FRONT TONIGHT. LOW PRESSURE WILL TRACK OUT OF THE PLAINS ACROSS THE LOWER GREAT LAKES REGION ON FRIDAY WITH A COLD FRONT PUSHING SOUTH TO THE OHIO VALLEY EARLY SATURDAY. THIS WILL ALLOW HIGH PRESSURE TO BUILD OVER THE CENTRAL GREAT LAKES SATURDAY. ANOTHER LOW PRESSURE SYSTEM WILL TRACK THROUGH THE CENTRAL GREAT LAKES ON MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LOW PRESSURE IS LOCATED OVER THE CENTRAL PLAINS WITH A WARM FRONT EXTENDING EAST ALL THE WAY ACROSS NORTHERN OHIO. AN ENHANCED CU FIELD HAS BEEN DEVELOPING ALONG THIS BOUNDARY WITH SHOWERS STARTING TO DEVELOP OVER THE LAST 30 MINUTES. ML CAPES ARE HIGHEST FROM AKRON TO YOUNGSTOWN WHERE THEY ARE NEAR 2000 J/KG AND HAVE THE HIGHEST POPS OF 40-50 PERCENT IN THIS AREA. THE BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY UNTIL LATE TONIGHT AND ASIDE FROM THE SHALLOW SURFACE BOUNDARY...FORCING FOR THUNDERSTORMS IS RATHER WEAK. IF ANY GOOD THUNDERSTORMS CAN DEVELOP WILL NEED TO MONITOR FOR ISOLATED THREAT OF STRONG WINDS OR HAIL WITH PULSE TYPE STORMS BUT OVERALL WIND FIELD IS WEAK ENOUGH THAT CONVECTION IS NOT EXPECTED TO BE ORGANIZED. CONDITIONS ARE ALSO DESTABILIZING UPSTREAM IN NORTHERN INDIANA IN THE VICINITY OF THE WARM FRONT AND MAY NEED TO KEEP A CLOSER EYE ON ANY THUNDERSTORMS THAT CAN DEVELOP TO THE WEST. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS DOES EXTEND INTO NORTHWEST OHIO BUT GENERALLY THINK THE THREAT OF SEVERE WEATHER REMAINS LOW. BETTER CHANCE FOR STRONGER STORMS AND POSSIBILITY OF HAIL MAY COME OVERNIGHT AS A 40 KNOT LLJ FEEDS INTO SE MICHIGAN. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... LOW PRESSURE IN THE VICINITY OF SOUTHERN LAKE MICHIGAN ON FRIDAY MORNING WILL MOVE EAST THROUGH THE DAY ON FRIDAY AHEAD OF A SHORTWAVE MOVING THROUGH THE FLOW ALOFT. BY FRIDAY MORNING THE FORECAST AREA SHOULD RESIDE IN THE WARM SECTOR WITH THE WARM FRONT LOCATED JUST NORTH OF LAKE ERIE. FRIDAY MORNING SHOULD BE FAIRLY DRY WHILE WE WAIT FOR CONVECTIVE INITIATION AS THE FRONT DRAWS NEAR DURING THE AFTERNOON. RELATIVELY DRY AIR IN THE MID-LEVELS SHOULD YIELD A GOOD AMOUNT OF SUN DURING THE DAY ON FRIDAY WITH TEMPERATURES SOARING INTO THE MID AND UPPER 80S WITH A FEW 90S NOT OUT OF THE QUESTION. DEWPOINTS IN THE UPPER 60S WILL RESULT IN A MODERATELY UNSTABLE AIRMASS WITH A CHANCE FOR SEVERE THUNDERSTORMS. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE WEATHER. ANY THUNDERSTORMS THAT ARE ABLE TO GET GOING OUT AHEAD OF THE FRONT MAY STRUGGLE TO GET ORGANIZED BUT INTENSITY SHOULD INCREASE AS THE FRONT DRAWS NEAR WITH 0-6KM BULK SHEAR APPROACHING 30 KNOTS AND GOOD FORCING FOR ASCENT PROVIDED BY BOTH THE COLD FRONT AND THE MID-LEVEL SHORTWAVE. CHANCES FOR SEVERE WEATHER LOOK PRETTY GOOD FOR TOMORROW AFTERNOON AND EVENING. HARD TO TELL WHERE THE FRONTAL BOUNDARY STALLS AT BY SATURDAY MORNING. WOULD EXPECT THAT IS WOULD PUSH SOUTH OF THE AREA GIVEN THE STRENGTH AND COVERAGE OF PRECIPITATION ON FRIDAY NIGHT. THE GFS IS AN OUTLIER WITH AN AREA OF WEAK LOW PRESSURE STILL OVER THE AREA BY 12Z SAT WHILE THE OTHER MODELS HAVE THE HIGH BUILDING IN ALREADY. MODELS GENERALLY SHOW MID LEVELS DRYING OUT ACROSS LAKE ERIE AND INTO EASTERN PORTIONS OF OUR AREA. MODELS INDICATING LOW LEVEL MOISTURE WILL HOLD ON FOR A WHILE BUT ATTEMPT TO BECOME PARTLY CLOUDY DURING THE AFTERNOON. LOWERED POPS TO JUST CHANCE ON SATURDAY. TEMPERATURES WILL BE LOWER ON SATURDAY...RANGING FROM THE LOWER 70S ALONG THE LAKESHORE TO NEAR 80 IN THE SOUTH. WARM ATTEMPTS TO LIFT BACK NORTH ON SUNDAY AS ANOTHER AREA OF LOW PRESSURE TRACKS OUT OF THE PLAINS TOWARDS THE WESTERN GREAT LAKES. WILL CARRY CHANCE POPS AGAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. && .LONG TERM /MONDAY THROUGH THURSDAY/... ONLY MADE MINOR CHANGES TO THE LONG TERM PERIOD. IT APPEARS THE WEATHER OVER THE REGION WILL REMAIN UNSETTLED AND WAS UNABLE TO FIND A DRY DAY. BY THE START OF THE PERIOD A COLD FRONT WILL BE APPROACHING FROM THE WEST. THIS FRONT WILL STALL TO THE SOUTH. THE GFS TRIES TO DRY THINGS OUT ON TUESDAY BUT THINK THE FRONT WILL BE CLOSE ENOUGH TO JUSTIFY KEEPING SMALL CHANCE POPS IN THE FORECAST. BY WEDNESDAY THE FRONT WILL BE BACK ON IT'S WAY NORTH WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE. A WEAK SURFACE LOW WILL MOVE EAST ACROSS THE LOCAL AREA ON THURSDAY KEEPING THE PRECIP GOING. TEMPERATURES WILL BE ABOVE NORMAL WITH IT FEELING LIKE MORE LIKE MID JULY THAN MID JUN. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CURRENTLY JUST A FEW SHOWERS NEAR KTOL OTHERWISE THE AREA REMAINS QUIET AS A STATIONARY FRONT LINGERS ACROSS THE LOCAL AREA. LOCAL GUIDANCE SHOWING THE POTENTIAL FOR A FEW STORMS LATER THIS AFTERNOON ALONG THE FRONT. BEST CHANCES WILL BE FROM ABOUT KYNG EAST AND WILL INCLUDE A FEW HOURS OF TEMPO MENTION THERE. ALTHOUGH THERE COULD BE A FEW POP UPS JUST ABOUT ANYWHERE...CONFIDENCE IS SO LOW WILL GO WITH DRY FORECASTS MOST AREAS. EXPECT SOME CUMULUS TO FORM IN A FEW HOURS AND A COUPLE HOURS OF BROKEN CIGS EXPECTED MOST LOCATIONS. MAINLY HIGH CLOUDS EXPECTED OVERNIGHT AND FRIDAY MORNING. N TO E FLOW WILL DEVELOP ALL AREAS THIS AFTERNOON AS THE FRONT DRIFTS SLIGHTLY SOUTH. THE FLOW IS EXPECTED TO BECOME SE TO S OVERNIGHT AND SW ON FRIDAY MORNING AS THE FRONT LIFTS BACK NORTH. SOME GUSTINESS IS EXPECTED LATE IN THE PERIOD. OUTLOOK...AREAS OF NON-VFR FRI THRU MON WITH SCT SHRA/TSRA. && .MARINE... NORTH TO NORTHEAST FLOW ON THE LAKE WILL BECOME EASTERLY THIS EVENING AND THEN SOUTH EAST BY MORNING. THE STATIONARY FRONT OVER CENTRAL OHIO WILL LIFT NORTH TO NEAR THE LAKE ON FRIDAY CAUSING THE FLOW TO AGAIN BECOME SE TO S. LOW PRESSURE WILL MOVE EAST ALONG THE FRONT AND OVER LAKE ERIE ON SATURDAY WITH THE FLOW BECOMING VARIABLE. THE FLOW WILL BECOME EASTERLY FOR A TIME EARLY SUNDAY AS A TRAILING COLD FRONT SAGS SOUTH OF THE LAKE. BY LATE SUNDAY THE PROCESS WILL BEGIN AGAIN AS THE FRONT LIFTS BACK NORTH AS A WARM FRONT WITH A SURFACE LOW HEADING TOWARD THE WESTERN LAKES. THE LOW WILL MOVE NORTHEAST ACROSS THE CENTRAL LAKES SUNDAY NIGHT WITH A COLD FRONT ARRIVING OVER LAKE ERIE ON MONDAY. HIGH PRESSURE AND NORTHERLY FLOW WILL RETURN TO THE REGION ON TUESDAY. DO NOT ANTICIPATE NEEDING ANY SMALL CRAFT HEADLINES DURING THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 11, 4:10 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 410 PM EDT THU JUN 11 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-122015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 410 PM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON OR EVENING...HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 5:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EDT THU JUN 11 2015
OHZ023-033-112200-
TRUMBULL-MAHONING-
520 PM EDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TRUMBULL AND MAHONING
COUNTIES...
AT 520 PM EDT...A STRONG THUNDERSTORM WAS NEAR LORDSTOWN...OR 11
MILES SOUTH OF WARREN...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
YOUNGSTOWN...WARREN...SALEM...COLUMBIANA...BOARDMAN...NILES...
CAMPBELL...HUBBARD...CANFIELD...NEWTON FALLS...LORDSTOWN...HILLTOP...
VIENNA CENTER...MAPLEWOOD PARK...AUSTINTOWN...STRUTHERS...GIRARD...
VIENNA...MCDONALD AND POLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4120 8096 4131 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8089 4090 8092
TIME...MOT...LOC 2120Z 236DEG 11KT 4108 8087The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:44 PM EDT | Special Marine Warning | CLE | 31 min | |
| Jun 11, 12:28 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 11, 5:20 PM EDT | Special Weather Statement | CLE | Mahoning | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.